MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PLUS PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3502200 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
09/28/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision surgery with 200cc mentor smooth round moderate plus profile saline breast implants.Post-operatively, the patient underwent a revision surgery.During surgery, it was discovered that the patient experienced bilateral deflation of her prostheses.As a result, the patient underwent removal and replacement with 400cc mentor smooth round moderate plus profile saline breast implants on (b)(6) 2023.There were no patient consequences or surgical delays reported due to the deflations discovered during the revision surgery.This report is for the left implant.Refer to manufacturing report number 1645337-2023-14253 for the contralateral event.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. reason for device explant and/or reoperation: deflation manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On december 28, 2023, mentor received the device for evaluation.On january 03, 2024, mentor completed a visual inspection, leak test, and microscopic examination of the returned device.Device evaluation summary: during the visual analysis of the returned sample, no apparent damage or visual anomalies were observed.Leak testing was performed, according to the mentor procedure, and it revealed a tear on the posterior view between the union of the shell and patch.A microscopic examination was performed and the cause of the deflation could not be identified.As the authorization form for examination was not received the evaluation was limited to non-destructive testing, therefore, a thickness measurement could not be performed.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of saline implants include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Mentor received the authorization form for examination.On (b)(6) 2024, the following information was added to the device evaluation summary: a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.Manufacturer¿s reference number: (b)(4).